Alert archive / Wisconsin / Wind Chill Advisories in 2013
Wind Chill Advisory 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Dec 29, 2013, 3:24 AM CST for 20 counties in Wisconsin. It took effect at Dec 29, 2013, 6:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2013, 3:24 AM CST (09:24 UTC)
- In effect from
- Dec 29, 2013, 6:00 PM CST
- Expired
- Dec 30, 2013, 10:33 AM CST
- In force
- 17 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118 WWUS43 KMKX 290924 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 324 AM CST SUN DEC 29 2013 ...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT INTO MONDAY... .A VERY COLD ARCTIC AIRMASS WILL PLOW INTO THE AREA TODAY IN THE WAKE OF A COLD FRONT THAT PUSHED THROUGH SOUTHERN WISCONSIN THIS MORNING. TEMPERATURES WILL FALL STEADILY DURING THE DAY AND CONTINUE THE DOWNWARD TREND TONIGHT. TONIGHT/S LOWS WILL FALL TO THE SINGLE DIGITS BELOW ZERO ACROSS THE SOUTHEAST TO ABOUT 15 BELOW ZERO WEST OF MADISON. THE COMBINATION OF THESE TEMPERATURES WITH NORTHWEST WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILL READINGS OF 20 TO 30 BELOW. WIZ046-047-056-057-062-063-067-068-291730- /O.NEW.KMKX.WC.Y.0005.131230T0000Z-131230T1800Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE 324 AM CST SUN DEC 29 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY. * TIMING...6 PM THIS EVENING THROUGH NOON ON MONDAY * WIND CHILL VALUES...20 TO 30 BELOW ZERO...GRADUALLY WARMING ABOVE THAT LEVEL MONDAY MORNING. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE LIKELY IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ051-052-058>060-064>066-069>072-291730- /O.NEW.KMKX.WC.Y.0005.131230T0300Z-131230T1800Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 324 AM CST SUN DEC 29 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY. * TIMING...9 PM THIS EVENING THROUGH NOON ON MONDAY * WIND CHILL VALUES...18 TO 25 BELOW ZERO...GRADUALLY WARMING ABOVE THAT LEVEL MONDAY MORNING. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE LIKELY IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DAVIS
6 follow-up statements
895 WWUS43 KMKX 291631 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1031 AM CST SUN DEC 29 2013 ...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT INTO MONDAY... .A VERY COLD ARCTIC AIRMASS WILL PLOW INTO THE AREA TODAY IN THE WAKE OF A COLD FRONT THAT PUSHED THROUGH SOUTHERN WISCONSIN THIS MORNING. TEMPERATURES WILL FALL STEADILY DURING THE DAY AND CONTINUE THE DOWNWARD TREND TONIGHT. TONIGHT/S LOWS WILL FALL TO THE SINGLE DIGITS BELOW ZERO ACROSS THE SOUTHEAST TO ABOUT 15 BELOW ZERO WEST OF MADISON. THE COMBINATION OF THESE TEMPERATURES WITH NORTHWEST WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILL READINGS OF 20 TO 30 BELOW. WIZ046-047-056-057-062-063-067-068-300000- /O.CON.KMKX.WC.Y.0005.131230T0000Z-131230T1800Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE 1031 AM CST SUN DEC 29 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY. * WIND CHILL VALUES...20 TO 30 BELOW ZERO...GRADUALLY WARMING ABOVE THAT LEVEL MONDAY MORNING. * IMPACTS...FROST BITE ON EXPOSED SKIN AND HYPOTHERMIA CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ051-052-058>060-064>066-069>072-300000- /O.CON.KMKX.WC.Y.0005.131230T0300Z-131230T1800Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 1031 AM CST SUN DEC 29 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY. * WIND CHILL VALUES...18 TO 25 BELOW ZERO...GRADUALLY WARMING ABOVE THAT LEVEL MONDAY MORNING. * IMPACTS...FROST BITE ON EXPOSED SKIN AND HYPOTHERMIA CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MRC
405 WWUS43 KMKX 292133 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 333 PM CST SUN DEC 29 2013 ...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT INTO MONDAY... .A VERY COLD ARCTIC AIRMASS SPREADING INTO SOUTHERN WISCONSIN WILL LEAD TO STEADILY FALLING TEMPERATURES THROUGH MONDAY MORNING. LOWS TONIGHT WILL DROP INTO THE SINGLE DIGITS BELOW ZERO ACROSS THE SOUTHEAST TO ABOUT 15 BELOW ZERO WEST OF MADISON. THE COMBINATION OF THESE TEMPERATURES WITH NORTHWEST WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILL READINGS OF 20 TO 30 BELOW. WIZ046-047-056-057-062-063-067-068-300545- /O.CON.KMKX.WC.Y.0005.131230T0000Z-131230T1800Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE 333 PM CST SUN DEC 29 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY. * WIND CHILL VALUES...20 TO 30 BELOW ZERO...GRADUALLY WARMING ABOVE THAT LEVEL MONDAY MORNING. * IMPACTS...FROST BITE ON EXPOSED SKIN AND HYPOTHERMIA CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ051-052-058>060-064>066-069>072-300545- /O.CON.KMKX.WC.Y.0005.131230T0300Z-131230T1800Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 333 PM CST SUN DEC 29 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY. * WIND CHILL VALUES...18 TO 25 BELOW ZERO...GRADUALLY WARMING ABOVE THAT LEVEL MONDAY MORNING. * IMPACTS...FROST BITE ON EXPOSED SKIN AND HYPOTHERMIA CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MRC
990 WWUS43 KMKX 300058 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 658 PM CST SUN DEC 29 2013 ...VERY COLD WIND CHILLS EXPECTED TONIGHT INTO MONDAY... .VERY COLD ARCTIC AIR HAS SETTLED OVER SOUTHERN WISCONSIN. OVERNIGHT TEMPERATURES WILL CONTINUE TO FALL TO BETWEEN ZERO AND 5 BELOW IN THE EAST TO AROUND 15 BELOW ZERO WEST OF MADISON. THESE COLD TEMPERATURES IN COMBINATION WITH LINGERING NORTHWEST WINDS OF 5 TO 15 MPH WILL CAUSE WIND CHILLS TO FALL TO BETWEEN 20 AND 30 DEGREES BELOW ZERO LATER TONIGHT. WIZ046-047-056-057-062-063-067-068-300900- /O.CON.KMKX.WC.Y.0005.000000T0000Z-131230T1800Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE 658 PM CST SUN DEC 29 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY. * WIND CHILL VALUES...FALLING TO BETWEEN 20 TO 30 BELOW ZERO LATE TONIGHT AND EARLY MONDAY. * IMPACTS...FROST BITE ON EXPOSED SKIN AND HYPOTHERMIA CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ051-052-058>060-064>066-069>072-300900- /O.CON.KMKX.WC.Y.0005.131230T0300Z-131230T1800Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 658 PM CST SUN DEC 29 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY. * WIND CHILL VALUES FALLING TO BETWEEN 18 TO 25 BELOW ZERO LATE TONIGHT AND EARLY MONDAY. * IMPACTS...FROST BITE ON EXPOSED SKIN AND HYPOTHERMIA CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MBK
400 WWUS43 KMKX 300314 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 914 PM CST SUN DEC 29 2013 ...VERY COLD WIND CHILLS EXPECTED TONIGHT INTO MONDAY... .VERY COLD ARCTIC AIR HAS SETTLED OVER SOUTHERN WISCONSIN. OVERNIGHT TEMPERATURES WILL CONTINUE TO FALL TO BETWEEN ZERO AND 10 BELOW IN THE EAST...TO 10 BELOW TO AROUND 15 BELOW ZERO WEST OF MADISON. THESE COLD TEMPERATURES IN COMBINATION WITH LINGERING NORTHWEST WINDS OF 5 TO 15 MPH WILL CAUSE WIND CHILLS TO FALL TO BETWEEN 20 AND 30 DEGREES BELOW ZERO LATER TONIGHT. WIZ046-047-051-052-056>060-062>072-301115- /O.CON.KMKX.WC.Y.0005.000000T0000Z-131230T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 914 PM CST SUN DEC 29 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY. * WIND CHILL VALUES FALLING TO BETWEEN 18 TO 25 BELOW ZERO LATE TONIGHT AND EARLY MONDAY. * IMPACTS...FROST BITE ON EXPOSED SKIN AND HYPOTHERMIA CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ET
344 WWUS43 KMKX 300929 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 329 AM CST MON DEC 30 2013 ...VERY COLD WIND CHILLS THIS MORNING... .WIND CHILL VALUES ARE WIDE RANGING ACROSS THE AREA EARLY THIS MORNING AND THIS IS MAINLY DUE TO DIFFERENCES IN WIND SPEED. SOME AREAS HAVE SEEN THE WIND FALL OFF TO VERY LIGHT LEVELS...LIMITING WIND CHILLS TO CLOSE TO THE ACTUAL AIR TEMPERATURE. WHERE THE WIND IS BLOWING...WIND CHILLS ARE IN THE -20 TO -25 RANGE. TEMPERATURES ACROSS SOUTHERN WISCONSIN EARLY THIS MORNING RANGED FROM THE SINGLE DIGITS BELOW ZERO IN THE SOUTHEAST TO 10 TO 15 BELOW ZERO WEST OF MADISON. WIND CHILLS ARE RANGING FROM THE SINGLE DIGITS BELOW ZERO TO NEARLY 25 BELOW. CRITERIA FOR A WIND CHILL ADVISORY IS 20 BELOW...BUT WE WILL LEAVE THE ADVISORY GOING FOR THE ENTIRE AREA THROUGH NOON DESPITE MANY OBSERVATIONS NOT MEETING THIS VALUE. THESE OBSERVATIONS ARE NECESSARILY REPRESENTATIVE OF EVERY LOCATION...AND WHERE THE WIND IS BLOWING...THE WIND CHILLS ARE DANGEROUSLY COLD. WINDS SHOULD ALSO PICK UP A LITTLE AFTER SUNRISE. WIZ046-047-051-052-056>060-062>072-301730- /O.CON.KMKX.WC.Y.0005.000000T0000Z-131230T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 329 AM CST MON DEC 30 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES WILL RANGE BETWEEN 10 TO 25 BELOW ZERO THIS MORNING. * IMPACTS...FROST BITE ON EXPOSED SKIN AND HYPOTHERMIA CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
739 WWUS43 KMKX 301633 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1033 AM CST MON DEC 30 2013 ...WIND CHILLS RISING THROUGH LATE MORNING... WIZ046-047-051-052-056>060-062>072-301745- /O.CAN.KMKX.WC.Y.0005.000000T0000Z-131230T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1033 AM CST MON DEC 30 2013 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL VALUES HAVE RISEN ABOVE -20 OVER MOST OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. EXPECT WIND CHILL VALUES TO BE IN THE 0 TO -10 DEGREE RANGE THIS AFTERNOON. $$ MRC
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 29, 3:12 AM CST, 12 minutes earlier.
Area forecast discussion, Dec 29, 3:12 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
312 AM CST SUN DEC 29 2013
.TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.
THE ARCTIC BLAST STARTS TODAY. THE SHARP COLD FRONT WILL HAVE
PASSED THROUGH SOUTHEAST WISCONSIN BY THE TIME MOST PEOPLE HAVE
ROLLED OUT OF BED THIS MORNING. COLD AIR WILL THEN POUR INTO THE
GREAT LAKES REGION ON BRISK NORTHWEST TO NORTH WINDS. THE LOW LEVEL
COLD ADVECTION AND FRONTOGENESIS SHOULD BE ENOUGH TO GENERATE SOME
LIGHT SNOW THIS MORNING...ENDING FROM WEST TO EAST AS THE MORNING
PROGESSES. SOUNDINGS AND OBSERVATIONS UPSTREAM SUGGEST WE COULD SEE
SOME LIGHT FREEZING DRIZZLE FOR A FEW HOURS POST FRONTAL...THEN THE
COLUMN TURNS COLD ENOUGH FOR DENDRITE INTRODUCTION. THE HIGHS TODAY
WILL BE RECORDED FIRST THING THIS MORNING...WITH FALLING
TEMPERATURES THROUGH THE DAY. TEMPS BY MID AFTERNOON WILL RANGE FROM
THE UPPER SINGLE DIGITS WEST TO AROUND 20 SOUTHEAST.
SKIES WILL CLEAR TONIGHT WITH COLD AIR ADVECTION CONTINUING. THE
ECMWF AND CANADIAN MODELS CONTINUE TO BE THE COLDEST OF THE GUIDANCE
WITH RESPECT TO LOWS TONIGHT. THEY PUSH LOWS INTO THE -15 TO -20
RANGE. MEANWHILE THE NAM/GFS ARE CONSIDERABLY WARMER. ASSESSING THE
925MB TEMPS SUPPORTS TAKING A CONSENSUS APPROACH HERE...CLOSE TO
WHAT WE ARE CURRENTLY FORECASTING. LOWS SHOULD RANGE FROM AROUND 5
BELOW EAST TO 15 BELOW WEST OF MADISON. COUPLE THIS WITH THE
NORTHWEST WINDS OF 10 TO 15 MPH PRODUCES WIND CHILL VALUES OF 20 TO
30 BELOW. WILL THEREFORE HOIST A WIND CHILL ADVISORY RUNNING FROM
00Z-18Z MON FOR SOUTH CENTRAL AREAS AND 03Z-18Z MON FOR THE
SOUTHEAST.
.MONDAY AND MONDAY NIGHT - CONFIDENCE...MEDIUM
AFTER THE FRIGID START WITH BITTER WIND CHILLS INTO MIDDAY...WILL
WATCH THE PROGRESS OF A SHORTWAVE APPROACHING FOR THE AFTERNOON
HOURS. THE LOW WILL PROGRESS ESE FROM IA. SNOW SPREADS INTO
WESTERN AND CENTRAL SECTIONS OF THE CWA DURING THE AFTERNOON AND
THEN AFFECTS THE WHOLE CWA IN THE 00-06Z TIME FRAME MONDAY
EVENING. BEST PIVA IN THIS TIME FRAME AS WELL. NOT MUCH QPF BUT WITH
THE HIGH RATIOS...SOME AREAS MAY SEE AN INCH.
.TUESDAY AND TUESDAY NIGHT - CONFIDENCE...MEDIUM
CONCERNED ABOUT BITTER WIND CHILLS FOR THE MORNING HOURS. IN THE
WAKE OF THE QUICK HITTING CLIPPER FROM MONDAY NIGHT...925/850 RH
GRADUALLY DECREASES WITH 925 WINDS RAMPING UP TO 20-30 KNOTS FOR
THE MORNING HOURS. 925 TEMPS STILL IN THE -17 TO -19C RANGE SO
SUBZERO LOWS STILL LOOK LIKELY WITH POTENTIAL FOR HITTING ADVISORY
CRITERIA WIND CHILLS. 00Z GFS AND ECMWF BOTH BRING LIGHT QPF INTO
ALL BUT THE FAR NORTHEAST. LIGHT QPF PERSISTS INTO TUESDAY NIGHT.
ANOTHER INCH OR SO. SOME 1 INCH PLUS DUE TO THE HIGH RATIOS.
.WEDNESDAY AND THURSDAY - CONFIDENCE...MEDIUM
INTERESTING SYSTEM FOR LATER WEDNESDAY INTO WEDNESDAY NIGHT.
SURFACE/850 LOWS SHOW A FAVORABLE TRACK. SOMEWHAT OF A CROSS
BETWEEN A HOOK AND A CLIPPER. GFS SHOWING AROUND 0.20 QPF WHILE
GEM AND ECMWF ARE PUSHING 0.40 TO 0.50 INCH. THIS HAS THE
POTENTIAL TO PRODUCE MORE SNOWFALL THAN ANY OF THE PRIOR SYSTEMS.
WITH THE THICKNESSES NOT MODERATING MUCH AND THE ARCTIC AIRMASS
STILL IN PLACE...EXPECTING ANOTHER EVENT WITH FAIRLY HIGH RATIOS.
.FRIDAY - CONFIDENCE...MEDIUM
APPEARS WE SET UP FOR A BREAK IN THE ACTION AS UPPER FLOW BECOMES
MORE ANTICYCLONIC. FAIRLY DECENT 850 WAA TAKES HOLD. ANY PRECIP
LOOKS TO BE EITHER ACROSS THE U.P. OR NORTHERN MN.
.SATURDAY - CONFIDENCE...LOW
ECMWF IS EVEN SUGGESTING SOME POSITIVE 850 TEMPS BEFORE NEXT
FROPA. TIMING DIFFERENCES BETWEEN THE MODELS ON PRECIP WITH THIS
FRONT. WILL USE ALLBLEND POPS FOR NOW WHICH HAVE A SLIGHT
CHANCE/CHANCE OF LIGHT SNOW.
&&
.AVIATION/12Z TAFS/...THE LONG ADVERTISED COLD FRONT IS MOVING THROUGH
THE AREA AT THIS TIME AND SHOULD PASS THROUGH MILWAUKEE RIGHT AROUND
12Z THIS MORNING. STRONG COLD ADVECTION WILL RESULT IN MVFR TO IFR
CIGS/VSBYS ALONG WITH SOME LIGHT SNOW POSSIBILITIES. WE COULD ALSO
SEE SOME LIGHT FREEZING DRIZZLE THROUGH ABOUT 16Z. ANY SNOW ACCUMS
WILL BE ON THE ORDER OF A TRACE TO LESS THAN 1/4 INCH. STRONG
NORTHWEST WINDS WILL KICK IN BEHIND THE FRONT...DIMINISHING LATER
THIS AFTERNOON. THERE COULD BE SOME MINOR DRIFTING...BUT THE WARM
TEMPS FROM YESTERDAY AND OVERNIGHT...AND NOW DROPPING TO FREEZING
SHOULD PUT ENOUGH OF A CRUST ON THE SNOW TO KEEP IT FROM MOVING
AROUND. TEMPERATURES WILL FALL THROUGH THE DAY AND CONTINUING
THROUGH THE NIGHT. OVERNIGHT LOWS WILL DROP TO ABOUT 6 BELOW IN
MILWAUKEE AND 11 BELOW IN MADISON. EXPECT SKIES TO CLEAR FROM WEST
TO EAST THIS EVENING.
&&
.MARINE...EXPECT VERY POOR CONDITIONS THROUGHOUT THE NEARSHORE WATERS
TODAY AND TONIGHT. STRONG NORTH TO NORTHWEST WINDS BEHIND A SHARP
ARCTIC COLD FRONT PASSING THROUGH EARLY THIS MORNING WILL RESULT
IN SMALL CRAFT ADVISORY CONDITIONS WITH HEAVY FREEZING SPRAY
LIKELY UNTIL MIDNIGHT TONIGHT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO NOON CST MONDAY
FOR WIZ046-047-056-057-062-063-067-068.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST MONDAY
FOR WIZ051-052-058>060-064>066-069>072.
LM...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST MONDAY
FOR LMZ643.
HEAVY FREEZING SPRAY WARNING FROM 10 AM THIS MORNING TO MIDNIGHT
CST TONIGHT FOR LMZ643>646.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
MONDAY THROUGH SATURDAY...COLLARHazardous weather outlook, Dec 28, 8:42 PM CST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 842 PM CST SAT DEC 28 2013 WIZ046-047-051-052-056>060-062>072-300245- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 842 PM CST SAT DEC 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A BRIEF PERIOD OF LIGHT FREEZING RAIN OR DRIZZLE IS POSSIBLE LATE TONIGHT OVER A PORTION OF SOUTH CENTRAL WISCONSIN AS VERY COLD AIR SURGES INTO SOUTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A BRIEF PERIOD OF LIGHT FREEZING RAIN OR DRIZZLE IS POSSIBLE SUNDAY MORNING BEFORE CHANGING OVER TO LIGHT SNOW. FALLING AND BLOWING LIGHT SNOW MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE IN OPEN AREAS FOR A TIME SUNDAY MORNING. WIND CHILLS OF 20 TO 30 BELOW ZERO ARE LIKELY LATE SUNDAY NIGHT INTO EARLY MONDAY...WITH WIND CHILLS OF 15 TO 25 BELOW MONDAY NIGHT INTO TUESDAY MORNING...AS AN ARCTIC AIRMASS MOVES INTO THE REGION. WIND CHILL ADVISORIES WILL LIKELY BE NEEDED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER SNOW AND ICE REPORTS ARE APPRECIATED. LMZ643>646-300245- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 842 PM CST SAT DEC 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SOUTHWEST WINDS WILL TURN TO THE NORTH AND INCREASE LATE TONIGHT. WIND GUSTS WILL BEGIN TO REACH SMALL CRAFT ADVISORY LEVELS NORTH OF PORT WASHINGTON BY 6 AM CST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED SUNDAY AND SUNDAY NIGHT BEHIND A STRONG COLD FRONT. WIND GUSTS WILL APPROACH GALE FORCE SUNDAY MORNING AND EARLY AFTERNOON. A HEAVY FREEZING SPRAY WARNING IS IN EFFECT SUNDAY AFTERNOON AND NIGHT. WWW.WEATHER.GOV/MKX MBK
Nearby
Wind Chill Advisories in Wisconsin, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.